MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE
Model Number 48345W-02
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the site's system logs for the reported procedure date was conducted.Investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, an incomplete staple fire occurred while firing a white sureform 45 reload with a sureform 45 stapler instrument.The event occurred on vascularized colon tissue and during the first stapler fire.The affected colon tissue started bleeding after the initial firing.Approximately 20ml of unexpected blood loss occurred and it was taken care of immediately.The surgeon placed sutures to control the bleed.It was reported that there was unplanned tissue removal due to the firing issue.No tissue irregularities were noted.No errors were displayed by the system.A new stapler instrument and reload of the same type were opened to continue the case which was completed robotically.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the sureform 45 reload associated with this complaint for failure analysis investigations.Isi did receive the sureform 45 stapler instrument.Failure analysis investigations did not replicate nor confirm the customer reported complaint.Visual inspection did not reveal any damage.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument clamped and fired green reload.No failures were found in the logs.The instrument was fully functional.No product issue was identified.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20670074
Report Number2955842-2024-21693
Device Sequence Number7305265
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(10)K10231214
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345W-02
Device Catalogue Number48345W
Device Lot NumberK10231214 2460
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose